MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 HI-FLOW KIT; NRY
Catalog Number 5MAXACE064KIT
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure in the basilar artery, the physician noticed that the middle shaft of the penumbra system ace 64 reperfusion catheter (ace 64) was kinked.The kinked ace 64 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new ace 64 kit.
 
Additional Manufacturer Narrative
Please note that a correction was made to patient identifier.Additionally, since there was no patient involvement, the age and sex should have been left blank on the initial mfr.Report.Results: the penumbra system ace 64 reperfusion catheter (ace 64) was kinked approximately 60.0 cm from the hub.Conclusions: evaluation of the returned device confirmed it was kinked.This damage may have occurred due to improper handling during removal from the packaging.If the tubing tray is not removed prior to removing the ace 64 from the packaging, damage such as this may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 64 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5938133
Report Number3005168196-2016-01292
Device Sequence Number13571111
Product Code NRY
UDI-Device Identifier00814548016467
UDI-Public00814548016467
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K152541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Assistant
Type of Report Initial,Followup
Report Date (Section B) 08/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/25/2019
Device Catalogue Number5MAXACE064KIT
Device Lot NumberF68647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/08/2016
Supplement Report FDA Received Date10/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR